MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER 7F; CATHETER

VASCULAR SOLUTIONS LLC TRAPLINER 7F; CATHETER
Catalog Number 5567
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the balloon section bent & separated while loading into the guide catheter.Trap liner buckled & separation occurred after minimal force was applied to advance.Trap liner was removed & a second trap liner was inserted & used." additional information: the issue occurred prior to use on the patient.The trapliner broke mid balloon.The trapliner was removed from guide cath --new one opened and used without issue.There was no effect to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).One-unit of trapliner was returned for evaluation.Blood particulates were noted on the unit.The unit was decontaminated and inspected.Separation of the shaft was noted at the balloon section.The top-level assembly traveler (rt102870, lot 723964) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Customer stated, "balloon section bent & separated while loading into the guide catheter.Trap liner buckled & separation occurred after minimal force was applied to advance." as per the additional information received, trapliner did not enter the vasculature of the patient.It broke in the guide catheter.No patient harm or injury noted.It is unclear how the trapliner got buckled.Per product evaluation, tension at the separated junction was noted.The ifu states the following precaution: - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context.The der process will continue to monitor for any similar events.

Brand Name
TRAPLINER 7F
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18967966
Report Number2134812-2024-00011
Device Sequence Number12464329
Product Code DQY
UDI-Device Identifier10841156100551
UDI-Public10841156100551
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5567
Device Lot Number723964
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown